Dr. Alan Green: “Five years and 760 patients have revealed that the single major risk of weekly Rapamycin is INCREASED RISK OF BACTERIAL INFECTION.” and “After almost 3 years of experience with weekly rapamycin, it has emerged that the major side is increased risk of extracellular bacterial infections. These bacterial infections are mostly skin and subcutaneous tissues. The risk is both increased frequency of bacterial infection and increased severity of bacterial infection.”
QUESTION: what is the best antibiotic and/or treatment for such an infection?
In clinical practice, when using rapamycin for its longevity benefits through intermittent dosing, the incidence of bacterial skin infections is relatively low, particularly when initiating therapy with conservative doses. Nevertheless, if a patient develops a bacterial skin infection while receiving rapamycin, appropriate antibiotic therapy can be prescribed to effectively manage the infection. In such cases, the antibiotic Cephalexin is a commonly used treatment option and may be recommended by your Healthspan physician based on the severity and type of infection. It is important for patients to report any signs of infection or adverse effects to our care team to ensure we can promptly address the infection.